# SDR IXXA9596

- Difficulty date: January 3, 1995
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N31CX
- Make and model: Doug DC-8-62
- Aircraft serial: 45911
- Engine: Pwa JT3D7
- System (JASC): 7230 · Turbine Engine Compressor Section
- Part: Diffuser
- Part number: 591168
- Condition: Cracked
- Location: Nr 3 Eng
- Stage of operation: CR
- Nature of condition: K, J
- Precautionary procedure: E, A

## Discrepancy

EN ROUTE FROM OEDR TO ETAR, NR 3 ENGINE WAS NOTED TO BE LOOSING OIL QUANTITY.  THE ENGINE WAS PRECAUTIONARILY SHUT DOWN, AND THE AIRCRAFT DIVERTED TO LIPA FOR MAINTENANCE.  ON THE GROUND IN LIPA, MAINTENANCE DETERMINED THAT OIL WAS BEING LOST IN THE GAS PATH, POOLING IN THE TURBINE EXHAUST CASE.  THE ENGINE WAS REMOVED FROM SERVICE AND SENT TO THE SHOP.  TEARDOWN INSPECTION REVEALED A CRACK IN THE DIFFUSER CASE, CAUSING BEARING SUMP AREAS TO PRESSURIZE, PUSHING OIL INTO THE GASPATH.  THE ENGINE WAS REPAIRED, TESTED, AND RETURNED TO SERVICE. (M)
